Pulmonary infiltrates as part of drug reaction with eosinophilia and systemic symptoms syndrome in a patient with pulmonary tuberculosis: a clinical conundrum.
Аннотация
Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a rare but potentially fatal hypersensitivity reaction characterised by rash, fever, eosinophilia and multiorgan involvement. Although antiepileptics are common triggers, antitubercular therapy (ATT) is increasingly recognised as a cause in tuberculosis-endemic regions. Pulmonary involvement is uncommon and can mimic disease progression or superadded infection, creating diagnostic confusion. We report a diabetic woman in her late 40s with pulmonary tuberculosis who developed a diffuse erythematous rash, fever, eosinophilia, hepatic and renal dysfunction following ATT initiation. Histopathology and Registry of Severe Cutaneous Adverse Reactions scoring supported DRESS syndrome. Sequential drug rechallenges identified pyrazinamide as the culprit. She subsequently developed new pulmonary infiltrates, which resolved after drug withdrawal and systemic corticosteroids. Extensive infectious workup was negative. This case highlights the need to consider DRESS in patients on ATT presenting with rash and systemic involvement. Early recognition, prompt withdrawal of the offending drug and judicious steroid therapy are crucial to improve outcomes.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.